Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 27, 2010, 5:59 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 5:59 PM CDT (22:59 UTC)
- Expired
- Oct 27, 2010, 6:24 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
267
WFUS54 KJAN 272259
TORJAN
MSC061-129-272345-
/O.NEW.KJAN.TO.W.0044.101027T2259Z-101027T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
* UNTIL 645 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
TAYLORSVILLE MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
TAYLORSVILLE BY 620 PM CDT...
STRINGER AND BAY SPRINGS BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3181 8935 3180 8941 3179 8965 3194 8965
3205 8920 3182 8914
TIME...MOT...LOC 2259Z 258DEG 18KT 3185 8957
$$
BK1 follow-up statement
378
WWUS54 KJAN 272324
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT WED OCT 27 2010
MSC061-129-272333-
/O.CAN.KJAN.TO.W.0044.000000T0000Z-101027T2345Z/
SMITH MS-JASPER MS-
624 PM CDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHWESTERN JASPER AND SOUTHERN SMITH
COUNTIES IS CANCELLED...
LAT...LON 3181 8935 3180 8941 3179 8965 3194 8965
3205 8920 3182 8914
TIME...MOT...LOC 2323Z 258DEG 18KT 3188 8943
$$
BKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:37 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 27, 4:37 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 437 PM CDT WED OCT 27 2010 .DISCUSSION...SHORT TERM(TONIGHT THROUGH FRIDAY NIGHT) THE TORNADO WATCH CONTINUING FOR LAUDERDALE AND KEMPER COUNTIES AS MULTI-CELL TSRA CLUSTERS HEADING THAT DIRECTION ALONG STALLED FRONTAL BOUNDARY. DEEP LAYER SHEAR JUST HIGH ENOUGH TO SUPPORT SEVERE CONVECTION WITH VERY RICH AIRMASS PWATS OF ALMOST 2 INCHES ON LATEST SATELLITE TPW IMAGES. MUCH NEEDED RAINFALL SHOULD PERSIST FOR LOCATIONS ALONG AND S OF THE FRONT AS SCATTERED TO NUMEROUS SHRA AND TSRA TRACK ENE ALONG THE FRONT AT 30KTS. MLCAPES NEAR 2000J/KG AND SBCAPES 3000J/KG IN THE HIGHWAY 84 CORRIDOR WE WILL BE RATHER EFFICIENT RAINFALL PRODUCERS AS QPF AMOUNTS CLOSE TO AN ADDITIONAL 0.5-1.0 INCH BEFORE THEY END LATE TONIGHT AND EARLY THURSDAY MORNING. MODELS DISAGREE ON REDEVELOPMENT OF NEW RAINBAND ALONG THE FRONT LATER THIS EVENING. IF THIS RAIN CAN GET GOING PER THE PAST TWO NAM12 RUNS AND THEN SWEEP SEWD...WE SHOULD BE ABLE TO SOAK DOWN MUCH OF THE ERN AND SRN PORTIONS OF THE CWFA WITH ANOTHER INCH OR SO. OTHERWISE...A FRESH SUPPLY OF COOL DRY AIR NOW CROSSING THE OZARKS WILL START TO KICK OUR FRONT TO SURGE SEWD STARTING ABOUT 04Z NW HALF OF THE CWFA. THE NW FLOW SHOULD INCREASE ACROSS THE NATCHEZ TRACE CORRIDOR ABOUT 08Z AND THEN INTO SERN PORTIONS OF THE CWFA BEFORE DAYBREAK. MUCH DRIER AIR WILL SURGE SWD ACROSS THE ENTIRE AREA AS STRONG HIGH PRESSURE91034MB) DEVELOPS TOWARD THE LOWER MS VALLEY REGION. WE HAVE PROJECTED THE LOWEST AFTERNOON RH VALUES OVER THE DELTA REGION WITH NEAR 20 PERCENT FOR SEVERAL HOURS BUT THE STRONGER WINDS SHOULD BEGIN EASING UP BY THAT TIME. OF COURSE...MODELS COULD EASILY BE UNDER-DOING THE EXTENT OF THE DRY AIR AND COOLER TEMPS SO WE WILL HAVE TO WATCH TRENDS CLOSELY ON THURSDAY. SKIES WILL BE CLEARING RATHER RAPIDLY THURSDAY AS PWATS TANK FROM 1.5 INCHES TO LESS THAN ONE HALF INCH BY EARLY AFTERNOON. HIGH TEMPERATURES RETURN TO MORE SEASONABLE VALUES THURSDAY WITH READINGS TOPPING OUT AT CLOSE TO 70F NW AND 80F SE. CLEAR SKIES AND DIMINISHING NLY WINDS WILL SEND LOWS THURSDAY NIGHT TO BETWEEN 37F N AND 44F S. HIGHS ON FRIDAY 65-72F FOLLOWED BY MUCH BETTER RADITAIONAL COOLING LOWS LIKELY FOR FRIDAY NIGHT AND IMPROVING POTENTIAL FOR THE SEASON/S FIRST AREAS/WIDESPREAD FROST. SEVERAL NORMALLY COLDER LOCATIONS COULD REACH THEIR FIRST LIGHT FREEZE OF THE SEASON./40/ && PREV DISCUSSION... LONG TERM(SATURDAY THROUGH WEDNESDAY)...MODEL GUIDANCE CONTINUES TO BE IN EXCELLENT AGREEMENT WITH THE UPCOMING CHANGE INTO THE HALLOWEEN WEEKEND. THE POWERFUL(AND RECORD BREAKING) UPPER LOW AND BROAD TROUGH THAT HAS BEEN ENCOMPASSING THE REGION WILL FINALLY GET PUSHED OUT AND BROAD RIDGING WILL TAKE OVER FOR MUCH OF THE PERIOD. THIS WILL SPELL ANOTHER BOUT OF DRY WEATHER WITH MORE SEASONAL TEMPERATURES. AS THE GREAT LAKES UPPER LOW FINALLY MOVES OFF TO THE NORTH...HEIGHTS WILL BUILD OVER THE REGION FROM THE WEST. A WEAKENING 1028MB SFC HIGH PRESSURE WILL ALSO MOVE INTO THE ARKLAMISS DURING THIS TIME. TEMPERATURES WILL ALSO BE MORE IN LINE WITH OCTOBER READINGS AS HIGHS WILL MOSTLY BE IN THE UPPER 60S TO LOWER AND PERHAPS MID 70S. SKIES REMAIN SUNNY DURING THE DAY AND CLEAR AT NIGHT WHICH SHOULD ALLOW FOR AROUND 30+ DEGREE DIURNAL RANGES. OVERNIGHT LOWS SHOULD BE ABLE TO DROP DECENTLY DURING THIS TIME GIVEN LIGHT TO CALM WINDS. BY HALLOWEEN...THE SFC HIGH BEGINS TO MOVE OFF TO THE EAST AND THE MID LEVEL HIGH WILL BECOME MORE CENTERED JUST TO OUR SOUTH OVER THE GULF OF MEXICO. ZONAL FLOW WILL OCCUR OVER THE ARKLAMISS AS WINDS SHIFT OUT OF THE SOUTH. THIS WILL BRING A SLOW MODERATION OF TEMPERATURES INTO THE MID TO UPPER 70S FOR HIGHS AND LOWS WARMER INTO THE 50S. MOISTURE WILL SLOWLY RETURN TO THE REGION AS PW VALUES INCREASE TO 1 INCH BY MONDAY NIGHT. SOME DIFFERENCES CONTINUE BETWEEN THE GFS/GFS ENSEMBLES/ECMWF IN THE LATTER PART OF THE FORECAST HEADING INTO THE FIRST WEEK OF NOVEMBER. THE GFS BRINGS A SHORTWAVE TROUGH DOWN FROM THE GREAT LAKES AND CUTS IT OFF OVER LA/MS AND SITS FOR A LITTLE WHILE. THE ECMWF HAS A MORE DISCERNIBLE TROUGH THAT COMES OUT OF THE WEST AND DIPS DOWN OVER THE ARKLAMISS REGION BUT NEVER COMPLETELY CUTS OFF. IT RE-MERGERS WITH THE BROADER TROUGH AND THEN MOVES ON OFF THE EAST. THIS IS ALL STILL A WEEK OUT SO INCONSISTENCIES NOT UNEXPECTED. HOWEVER...LOOKS LIKE THE BEGINNING TO MIDDLE OF NEXT WEEK WILL BE OUR NEXT CHANCE FOR SOME SORT OF RAIN FOR THE AREA. WILL CONTINUE TO MONITOR HOW OUR NEXT WEATHER MAKER WILL TAKE SHAPE. /28/ && .FIRE WEATHER...FOR THURSDAY WE MAY STILL MANAGE TO SEE RED FLAG CONDITIONS DEVELOPING OVER PORTIONS OF THE AREA AND ESPECIALLY FOR SERN MS THURSDAY AFTERNOON...BUT THE CURRENT EXPECTED COMBINATION OF DRIEST AIR AND STRONGER WINDS STILL APPEARS MARGINAL FOR CRITERIA TO BE MET FOR MORE THAN AN HOUR OR TWO. WOULD LIKE TO SEE RAINFALL AMOUNTS/DISTRIBUTION OVERNIGHT AND SEE IF THE INCOMING AIR MASS DEWPOINTS STAY UP LONGER IN THOSE AREAS. FOR NOW WILL KEEP MENTION THE INCREASED FIRE WEATHER DANGER IN THE HWO. /40/ && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION EARLY TONIGHT AS A SURFACE FRONT AFFECTS THE AREA. WIND GUSTS TO 50 KT COULD ACCOMPANY THE STRONGEST STORMS SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. A FEW SHOWERS AND STORMS COULD STILL IMPACT SOUTHEAST MISSISSIPPI EARLY THURSDAY MORNING. OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY...SOUTHWEST WINDS AT 4 TO 7 KT ARE EXPECTED BECOMING NORTH AT 10 KT IN THE WAKE OF THE FRONT AS IT PUSHES SOUTHWARD ACROSS THE AREA LATE TONIGHT. WINDS INCREASE TO 10 TO 15 KT AND GUSTING TO 25 KT ON THURSDAY. MVFR TO IFR CONDITIONS DUE TO LOW STRATUS AND PATCHY FOG COULD OCCUR ACROSS SOUTHEAST MISSISSIPPI BETWEEN 28/0700 UTC AND 28/1200 UTC. CONDITIONS ARE EXPECTED TO BECOME VFR AREAWIDE BY THURSDAY MID-MORNING. /COHEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 76 42 69 / 57 2 0 0 MERIDIAN 62 77 38 70 / 72 6 0 0 VICKSBURG 51 76 39 68 / 44 1 0 0 HATTIESBURG 67 81 43 72 / 62 17 0 0 NATCHEZ 58 74 42 68 / 54 4 0 0 GREENVILLE 48 72 40 66 / 12 1 0 0 GREENWOOD 49 72 37 66 / 22 1 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 27, 3:10 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT WED OCT 27 2010 LAZ024>026-MSZ031-038-039-043>066-072>074-281730- CATAHOULA-TENSAS-CONCORDIA-LOWNDES-WINSTON-NOXUBEE-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 310 PM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. THE RISK FOR STRONG TO SEVERE STORMS WILL CONTINUE THROUGH AROUND 7 PM...AND THE RISK FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH AROUND MIDNIGHT. WIND GUSTS OF 50 TO 60 MPH WILL THE PRIMARY CONCERN WITH THE STRONGEST STORMS. ONE OR TWO TORNADOES WILL ALSO BE POSSIBLE ACROSS EAST CENTRAL MISSISSIPPI. THE STORMS ARE THE RESULT OF THE INTERACTION BETWEEN A FRONTAL BOUNDARY AND A VERY MOIST AIRMASS ACROSS THE REGION ALONG WITH DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FIRE DANGER WILL INCREASE THURSDAY AS GUSTY NORTHWEST WINDS USHER IN MUCH DRIER AIR TO THE OUTLOOK AREA. THE AREA OF MOST CONCERN WILL BE SOUTH OF INTERSTATE 20 WHERE WINDS WILL BE A LITTLE STRONGER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH EARLY THIS EVENING ACROSS EAST CENTRAL MISSISSIPPI...AND WILL BE POSSIBLE ELSEWHERE THROUGH EARLY THIS EVENING. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-032>037- 040>042-281730- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 310 PM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FIRE DANGER WILL INCREASE THURSDAY AS GUSTY NORTHWEST WINDS USHER IN MUCH DRIER AIR TO THE OUTLOOK AREA. THE AREA OF MOST CONCERN WILL BE SOUTH OF INTERSTATE 20 WHERE WINDS WILL BE A LITTLE STRONGER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Oct 27, 4:12 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 412 PM CDT WED OCT 27 2010 MSZ055-056-272145- SMITH MS-SIMPSON MS- 412 PM CDT WED OCT 27 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MARTINVILLE AT 413 PM CDT...MOVING EAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN EASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Oct 27, 4:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 449 PM CDT WED OCT 27 2010 MSZ056-057-272220- SMITH MS-JASPER MS- 449 PM CDT WED OCT 27 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF RALEIGH AT 449 PM CDT...MOVING EAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL JASPER AND EAST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Oct 27, 5:22 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 522 PM CDT WED OCT 27 2010 MSZ046-272250- KEMPER MS- 522 PM CDT WED OCT 27 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM ELECTRIC MILLS TO PRISMATIC AT 522 PM CDT... MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN KEMPER COUNTY SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Oct 27, 5:44 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 544 PM CDT WED OCT 27 2010 LAZ023-272315- FRANKLIN LA- 544 PM CDT WED OCT 27 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF LIDDIEVILLE AT 544 PM CDT...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Oct 27, 5:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 551 PM CDT WED OCT 27 2010 MSZ046-272320- KEMPER MS- 551 PM CDT WED OCT 27 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER PORTERVILLE AT 551 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Oct 27, 5:56 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT WED OCT 27 2010 MSZ056-057-272325- SMITH MS-JASPER MS- 556 PM CDT WED OCT 27 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF TAYLORSVILLE AT 556 PM CDT...MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHWESTERN JASPER AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:46 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 44 min |
| Oct 27, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 63 min |
| Oct 27, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 58 min |
| Oct 27, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Oct 27, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 57 min |
| Oct 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Oct 27, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Oct 27, 4:45 PM CDT | Tornado Warning | JAN | Lauderdale | 23 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.